U.S. doctors online nowAsk doctors free
Ridgewood, NJ
A 21-year-old male asked:

After i switch to prozac after a week of transition from cymbalta (duloxetine) would i be able to wean off prozac without issues or keep take for a month then wean?

2 doctor answers4 doctors weighed in
Dr. Linda Callaghan
Addiction Medicine 53 years experience
Wean it for a month.: Prozac has a long half life and it is an ssri where Cymbalta (duloxetine) is an snri. Depending on how long and what the dose of Prozac that you have been taking, it might be wise to gradually taper the dose for a month before you stop it . Meanwhile, you can start the Cymbalta (duloxetine) at a lower dose and titrate it gradually as the dose of Prozac decreases.
Dr. Pamela Pappas
Psychiatry 42 years experience
Work w/your doctor: I don't know what your psychiatrist has in mind for your treatment, so it's not appropriate for me to guess about that. You really need to discuss this withhim or her. However, Prozac (fluoxetine) is a very long-acting medication and is sometimes used to taper from other ssri antidepressants. Smaller increments of Prozac (fluoxetine) are also available, and can be used in tapering if needed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 13, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.